Alert archive / Texas / Lake Wind Advisories in 2021

Lake Wind Advisory 36, NWS Shreveport, LA

December 23, 20214 states

NWS Shreveport, LA issued this lake wind advisory at Dec 23, 2021, 2:34 PM CST for 4 states. It took effect at Dec 24, 2021, 9:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2021, 2:34 PM CST (20:34 UTC)
In effect from
Dec 24, 2021, 9:00 AM CST
Expired
Dec 25, 2021, 3:00 AM CST
In force
18 hr
Issued by
NWS Shreveport, LA
All 48 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

085 
WWUS74 KSHV 232034
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
234 PM CST Thu Dec 23 2021

ARZ070-071-LAZ001-002-TXZ096-097-108>112-124>126-136>138-149>151-
240445-
/O.NEW.KSHV.LW.Y.0036.211224T1500Z-211225T0000Z/
/O.CON.KSHV.LW.Y.0035.000000T0000Z-211223T2200Z/
Miller-Lafayette-Caddo-Bossier-Red River-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-
Including the cities of Texarkana, Stamps, Lewisville, Bradley, 
Shreveport, Bossier City, Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, 
Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler,
Longview, Marshall, Jacksonville, Rusk, Henderson, and Carthage
234 PM CST Thu Dec 23 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY...

* WHAT...For the first Lake Wind Advisory, south winds 10 to 15 
  mph. For the second Lake Wind Advisory, southwest winds 15 to 
  20 mph with gusts up to 30 mph expected.

* WHERE...Portions of northwest Louisiana, southwest Arkansas 
  and northeast Texas.

* WHEN...For the first Lake Wind Advisory, until 4 PM CST this 
  afternoon. For the second Lake Wind Advisory, from 9 AM to 6 
  PM CST Friday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

ARZ050-051-059>061-072-073-LAZ003>006-010>014-017>022-OKZ077-
TXZ152-153-165>167-240445-
/O.NEW.KSHV.LW.Y.0036.211224T1500Z-211225T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union-
Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-
Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-
McCurtain-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Magnolia, El Dorado, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Nacogdoches, Center, Lufkin, San Augustine, Hemphill,
and Pineland
234 PM CST Thu Dec 23 2021

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY...

* WHAT...Southwest winds 10 to 15 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of north central and northwest Louisiana, 
  southeast Oklahoma, south central and southwest Arkansas and 
  east Texas.

* WHEN...From 9 AM to 6 PM CST Friday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

20
2 follow-up statements
737 
WWUS74 KSHV 240835
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
235 AM CST Fri Dec 24 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-241645-
/O.CON.KSHV.LW.Y.0036.211224T1500Z-211225T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
235 AM CST Fri Dec 24 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 30 mph 
  expected today.

* WHERE...Portions of northwest Louisiana, southwest Arkansas 
  and northeast Texas.

* WHEN...From 9 AM to 6 PM CST Today.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

05
166 
WWUS74 KSHV 241959
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
159 PM CST Fri Dec 24 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-250400-
/O.EXT.KSHV.LW.Y.0036.000000T0000Z-211225T0900Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
159 PM CST Fri Dec 24 2021

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST SATURDAY...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 30 mph 
  expected today.

* WHERE...Portions of north central and northwest Louisiana, 
  southeast Oklahoma, south central and southwest Arkansas and 
  east Texas.

* WHEN...Until 3 AM CST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

20

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Dec 23, 1:02 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Dec 23, 1:02 PM CST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
102 PM CST Thu Dec 23 2021

.AVIATION...

For the 23/18Z TAF period, a broad swath of MVFR/low VFR cigs
continues to hang around most of the terminals today, although
cigs are starting to scatter out a bit. Look for this trend to
continue through this afternoon as boundary layer mixing is
enhanced by increasing southerly winds. This will also allow cigs
to lift into the VFR range by late this afternoon. Southerly winds
today will generally range from 10-15 kts with higher gusts near
25 kts across our western terminals through this afternoon. Expect
a return of MVFR cigs once again overnight as southerly winds
continue to pump Gulf moisture back northward across our airspace.
Winds may even increase a bit more overnight as the pressure
gradient continues to tighten up between a low over the Southern
Plains and high pressure across the SE CONUS states. /20/

&&

.PREV DISCUSSION... /issued 1225 PM CST Thu Dec 23 2021/

UPDATE...

Decided to increase high temps a couple degrees along with cloud
cover based on current trends. Otherwise, the remainder of the
forecast remains on track. Expect partly to mostly cloudy skies
across the area today, with above normal temps, as highs will
climb into the low to mid 70s.

&&

PREV DISCUSSION... /issued 348 AM CST Thu Dec 23 2021/

SHORT TERM.../Today through Christmas Eve/

A northward advancing warm front signals the onset of warm air
advection that is just a precursor of unseasonably warm weather
to come as we approach the Christmas holiday. In fact, we will
likely be chasing record highs once again but more on that a
little later. In the meantime, we'll gradually stair step our way
toward those much warmer temperatures as southerly flow increases
today with a tightening pressure gradient between low pressure to
our west and high pressure to our east. As a result, expect breezy
conditions today and strong enough that a Lake Wind Advisory has
been issued for much of NE Texas as well as extreme SW Arkansas
and NW Louisiana to include the Shreveport/Bossier City metro area
northward along the Red River toward Texarkana. Winds will likely
average near 15 mph from late morning through late afternoon with
higher gusts of around 25 mph across these areas. Although the
advisory only extends through 4 pm this afternoon, it's a near
certainty that additional advisories will be needed later tonight
through Christmas Eve as wind speeds continue to increase. As far
as temperatures are concerned, this return of warmer Gulf air will
push highs into the upper 60s to mid 70s this afternoon as clouds
also continue to increase from the west.

By tonight, look for temperatures to only drop back into the mid
50s to lower 60s with additional cloud cover and southerly winds
ramping up areawide. This trend will carry over into Christmas
Eve with an even warmer day expected as we will push very near
record highs across the region with forecast highs in the upper
70s to lower 80s. Nearly all of our previous record highs for the
date are from 1955 when looking at our primary climate locations,
and our east Texas sites appear most likely to be threatened with
new records based on the current forecast.

/19/

LONG TERM.../Friday Night through Wednesday Night/

Starting 00z Saturday...First off, Merry Christmas, Happy Holidays,
Feliz Navidad, Seasons Greetings...however you say it, we hope you
have a wonderful holiday season. In 1974 a stop motion animated
Christmas special was released called "The Year Without a Santa
Claus". In this movie there are two brothers known as the "Miser
Brothers". Snow Miser controls the worlds cold weather while Heat
Miser controls the warm weather. In the movie, they essentially
battle for territory and try to make compromises to help save
Christmas. I bring this up because it appears that Heat Miser will
have control of most of the CONUS for this Christmas season while
Snow Miser will have control of the Pacific Northwest.

What does this mean for us? Well I hope Santa has his flip flops,
shorts, and beach t-shirt as he will be sweatin' when he comes to
town Christmas Eve. Low temperatures early Saturday morning will be
around 25 to 30 degrees above normal, with lows in the lower to mid
60s across the region. For Christmas Day, afternoon temperatures
will remain around 20 to 25 degrees above normal with highs reaching
the mid 70s to just around the 80 degree mark across the region. And
to top that off, a few record high temperatures or record high low
temperatures could be broken this weekend. So forget about the ugly
sweater for dinner and perhaps find an ugly shirt to wear instead.
Additionally, with these temperatures on Christmas, instead of
singing the Christmas hit "I'm dreaming of a white Christmas", you
might want to start learning the lyrics to another popular Christmas
Song song..."Mele Kalikimaka is the thing to say on a bright
Hawaiian Christmas Day...Mele Kalikimaka is Hawaii's way to say
Merry Christmas to you".

All this is due in part to mid-level ridging across our region and
high pressure at the surface located over the southeast CONUS and
into the Gulf of Mexico. Throughout Christmas day, our upper-level
flow will begin to become more zonal, but nonetheless, the heat will
remain in place. This same pattern of above normal temperatures will
continue well into the start of next week, with temperatures each
day reaching the lower to mid 70s through at least Tuesday. Still
watching the chance for a cold front to push through the area
Tuesday into Wednesday, however, it looks like this might bring more
of a rain chance than a cooler weather chance. Either way stay tuned
for that. Let's get through the holiday weekend and potentially
record breaking heat first. /33/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  60  80  65 /   0   0   0   0
MLU  71  55  79  63 /   0   0   0   0
DEQ  70  55  77  59 /   0  10   0   0
TXK  73  61  79  64 /   0  10   0   0
ELD  69  56  77  62 /   0   0   0   0
TYR  74  61  79  63 /   0   0   0   0
GGG  75  60  80  63 /   0   0   0   0
LFK  76  60  81  64 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 4 PM CST this afternoon for ARZ070-071.

LA...Lake Wind Advisory until 4 PM CST this afternoon for LAZ001-002.

OK...None.
TX...Lake Wind Advisory until 4 PM CST this afternoon for TXZ096-097-
     108>112-124>126-136>138-149>151.

&&

20
Hazardous weather outlook, Dec 23, 12:26 PM CST, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1226 PM CST Thu Dec 23 2021

ARZ050-051-059>061-072-073-LAZ003>006-010>014-017>022-OKZ077-
TXZ152-153-165>167-241830-
Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union-
Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-
Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-
McCurtain-Nacogdoches-Shelby-Angelina-San Augustine-
1226 PM CST Thu Dec 23 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma and east Texas.

.DAY ONE...This Afternoon and Tonight...

Breezy south winds are expected this afternoon around 10 to 15
mph. No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed.

ARZ070-071-LAZ001-002-TXZ096-097-108>112-124>126-136>138-149>151-
241830-
Miller-Lafayette-Caddo-Bossier-Red River-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-
1226 PM CST Thu Dec 23 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Southerly winds of 10 to 15 mph with gusts up to 25 mph are
expected today for portions of northwest Louisiana, southwest
Arkansas, and northeast Texas. A Lake Wind Advisory is in effect
through 4 PM this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 2:23 AM CSTLake Wind AdvisorySHVBowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more14 hr

Nearby

Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Louisiana, 2021Lake Wind Advisories in Arkansas, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.